Hail, Miller
- When
- June 15, 3:50 PM CST
- Where
- Miller County, 0.58 mi W of Genoa
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.380, -93.930
Quarter size hail was reported in Genoa, Arkansas.
Isolated severe thunderstorms developed once again across the region during the afternoon of June 15th. These thunderstorms developed under a very unstable airmass and weak capping in the atmosphere.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Isolated severe thunderstorms developed once again across the region during the afternoon of June 15th. These thunderstorms developed under a very unstable airmass and weak capping in the atmosphere. Very high lapse rates were present throughout the atmosphere as well which was prone for the storms to produce large hail. Damaging winds also accompanied the storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 15, 2:39 PM CST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 339 PM CDT FRI JUN 15 2012 .DISCUSSION... ANOTHER DAY OF ISOLATED CONVECTION SEEN ACROSS THE REGION...WITH LESS OF A THREAT OF THE SEVERE POTENTIAL AND THIS TREND IS FORECAST TO CONTINUE INTO THE WEEKEND. THE PRESENCE OF A MID LEVEL RIDGE WILL BECOME A BIT MORE PRONOUNCED AS IT NUDGES EAST ACROSS THE NORTHERN THIRD OF THE REGION...BASICALLY ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR. THE REMAINDER OF THE REGION WILL SEE LITTLE IF ANY SIGNIFICANT CHANGE IN THE OVERALL PATTERN. DIURNAL EFFECTS WILL DICTATE MUCH OF THE FORECAST WITH SLIGHT CHANCE POPS REMAINING IN THE FORECAST THROUGH THE WEEKEND...HENCE PERSISTENCE IN THE TEMPERATURE FORECAST. AS FAR AS MODEL CONSISTENCY...BOTH GFS AND ECMWF STILL FAVOR A WESTWARD TRAJECTORY ON THE UPPER DISTURBANCE EXPECTED ALONG THE LA/TX COAST LATER IN THE WEEKEND WITH GFS HINTING AT MORE OF A SLIGHT NORTHERLY PUSH INTO THE SW PORTIONS OF THE CWA. AT THIS POINT...WILL CONTINUE TO FAVOR SLIGHTLY HIGHER POPS ACROSS THAT AREA FOR EARLY TO MID WEEK. FROM THERE...A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST BUT MODELS CONTINUE TO PROG THE FRONT SLOWER EACH RUN AND GIVEN THE TIME OF YEAR...WOULD NOT BE SURPRISED IF THE BOUNDARY REMAINS NORTH OF THE FOUR STATE REGION BY LATE NEXT WEEK. THAT BEING THE CASE...SUMMERLIKE PATTERN WILL HOLD SERVE AS SOUTHERLY FLOW CONTINUES AND DEWPOINTS REMAIN RATHER MOIST. ALL THINGS CONSIDERED...NOT A BAD FORECAST COMPARED WITH WHERE WE WERE THIS TIME LAST YEAR WHEN MANY OF OUR SITES HAD ALREADY RECORDED MULTIPLE DAYS AT OR ABOVE 100 DEGREES. /19/ && .AVIATION... MOSTLY VFR FLIGHT CONDITIONS FOR THE REMAINDER OF THIS AFTERNOON INTO TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP DURING HEATING...BUT COVERAGE NOT EXPECTED TO BE WIDESPREAD AND STORMS SHOULD BE VISIBLE IN FLIGHT. HOWEVER...DUE TO A VERY UNSTABLE ATMOSPHERE...EXTREME TURBULENCE WILL BE PRESENT VICINITY MOST STORMS. CONVECTION SHOULD DIMINISH...BECOMING ISOLATED BY 17/01Z. SOUTHERLY LOW LEVEL WINDS THROUGH THE NEXT 24 HOURS WILL BRING MVFR CEILINGS INTO THE AREA AFTER 08Z...WITH EAST TEXAS HAVING THE MOST COVERAGE. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 71 92 71 92 71 / 20 20 20 20 20 MLU 69 92 69 92 69 / 20 20 20 20 20 DEQ 67 91 67 92 66 / 20 20 20 10 10 TXK 70 92 70 92 69 / 20 20 20 10 10 ELD 68 90 67 91 67 / 20 20 20 10 10 TYR 72 91 71 91 71 / 20 20 20 20 20 GGG 71 91 70 91 70 / 20 20 20 20 20 LFK 71 92 70 92 71 / 20 30 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 19/14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1151 AM CDT FRI JUN 15 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-161200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1151 AM CDT FRI JUN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE COMBINED WITH OUTFLOW BOUNDARIES AND AMPLE INSTABILITY WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS ONCE AGAIN TODAY THROUGH THIS EVENING. GIVEN THE AMOUNT OF MOISTURE AND INSTABILITY AVAILABLE TODAY...ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED THIS AFTERNOON OR TONIGHT...SINCE THUNDERSTORMS SHOULD BE ISOLATED TO SCATTERED IN COVERAGE. 19/03
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
204 PM CDT FRI JUN 15 2012
ARZ059-OKZ077-TXZ096-097-151945-
BOWIE-LITTLE RIVER-MCCURTAIN-RED RIVER-
204 PM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 245 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
RED RIVER AND BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
ARKINDA...FOREMAN...BROKEN BOW...IDABEL AND DE KALB...
AT 159 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DE KALB...OR 12 MILES EAST OF
BOXELDER...MOVING NORTHEAST AT 15 MPH.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE POSSIBLE WITH THIS
STORM.
04SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
331 PM CDT FRI JUN 15 2012
ARZ070-152115-
MILLER-
331 PM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 415 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHWEST ARKANSAS...
MILLER...
INCLUDING THE FOLLOWING LOCATIONS...
MANDEVILLE AND EAST TEXARKANA...
AT 327 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MANDEVILLE...OR 8 MILES
NORTHEAST OF TEXARKANA. THIS STORM WAS NEARLY STATIONARY.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
03SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
358 PM CDT FRI JUN 15 2012
ARZ059-152145-
LITTLE RIVER-
358 PM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
ASHDOWN...OGDEN AND WILTON...
AT 356 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES EAST OF ASHDOWN...MOVING
NORTH AT 10 MPH.
MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
03SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
419 PM CDT FRI JUN 15 2012
LAZ017-018-152200-
NATCHITOCHES-SABINE-
419 PM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 500 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
SABINE AND NATCHITOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
MANY AND PROVENCAL
AT 416 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 14 MILES NORTHEAST OF ANACOCO...
MOVING NORTH AT 10 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
24SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
435 PM CDT FRI JUN 15 2012
LAZ017-TXZ153-152215-
SABINE-SHELBY-
435 PM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN EASTERN TEXAS...
SHELBY...
IN NORTHWEST LOUISIANA...
SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
CONVERSE...
AT 430 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF ZWOLLE...OR
JUST 3 MILES WEST OF NOBLE...MOVING NORTHWEST AT 5 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
24SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
448 PM CDT FRI JUN 15 2012
LAZ018-152215-
NATCHITOCHES-
448 PM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTHWEST LOUISIANA...
NATCHITOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
CHOPIN...CLOUTIERVILLE...GORUM AND MELROSE...
AT 445 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF COLFAX...OR 13
MILES WEST OF BOYCE...MOVING NORTHWEST AT 10 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
24The Shreveport radar (KSHV), 104 km away, was scanning. The volume nearest the first event began at 21:50 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Quarter size hail was reported in Genoa, Arkansas.
Hail was reported in the southeast portion of Texarkana, Arkansas.
Trees were downed near Foreman, Arkansas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 379485, 379486, 379501, 379503.